I'm not sure if i put this in the right place. moderators please move if in the wrong place. I have started having deep muscle spasms in my right calf. I have hd these spasms for about 5 months now. I have severe spasms sometimes. Sometimes they are so severe that I wake up crying. Other times I have twitching in that same muscle. All day long i suffer with the minor twitching. I think I have become used to the twitching pain. The severe pain is intense. I also have severe migraines. I take maxalt mlt for my migraines, which doesn't work sometimes. So what I wanted to know is should I make a dr appt and tell my dr about this pain? It is always in the same muscle.
I don't know if thaat makes any sense. Sorry if it doesn't I have a major migraine right now, so my brain isn't working right. thanks
Muscle spasms often occur when a muscle is overused or injured. Working out when you haven't had enough fluids (you're dehydrated) or when you have low levels of minerals such as potassium or calcium can also make you more likely to have muscle spasms
Spasms in the calf often occur while kicking during swimming, and can also occur at night while you're in bed. Upper leg spasms are more common with running or jumping activities. Spasm in the neck ,cervical spine can be a sign of stress.
At the first sign of a muscle spasm, stop your activity and try stretching and massaging the affected muscle. Heat will relax the muscle at first, although ice may be helpful after the first spasm and when the pain has improved. If the muscle is still sore, nonsteroidal anti-inflammatory medications can help with pain. You should see aneurologist for this.In more severe cases, your neurologist can prescribe antispasm medications
The most common cause of muscle cramps during sports activity is dehydration. Often, drinking water or sports drinks will ease the cramping
I can guarantee it isn''t from over exertion and i constanly drink water. i also take a multi-vitamin everyday. The muscle twitching is constant. The major spasms don't happen everyday but when they do they are excrutiating. I usually automatically start crying and screaming at the same time. I can usually take pain very well. The bone in my leg starts hurting when i have a major spasm. sometime it doesn't from the constant twitching in my muscle too. my migraines have become more frequent too. i have had a migraine 2 times so far this week. the maxalt isn't helping anymore. I can't afford to even go to my dr because my husband got demoted. I have insurance but still can't afford to go and i don't qualify for government assistance. So any help would be appreciated. i have been taking asprin for the pain. i am allergic to tylenol.
It could be you have Restless Legs Syndrome, which I think some folks over in the Sleep Disorder part of this MedHelp forum talk about it. I have it. It often shows up for the first time in the right calf, which is how come I have posted a response. I know just how horrible you feel, but it is treatable with some pretty inexpensive medicines. Sometimes it is triggered by some drug you're taking, other times it's temporary from a lack of iron, and other times you just plain get it. Google online, there are entire websites devoted to nothing but RLS. Once you think you have this thing, a visit to a very good physician in your area is not all that costly and well worth it, and if he confirms you have this, the opiate class of medication is cheap and very effective.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.